MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Model Number 66800045
Medical Device Problem Codes Burst Container or Vessel (1074); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the set up for a debridement treatment, the water hose of a versajet ii hydrosurgery system handset, 45deg 8mm plus burst at the transition to the handpiece.Treatment was performed, without any delay, with a back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated b5, h2, h3, h6.The investigation into the reported event is now complete, the complained device has not been returned for evaluation, the event cannot be confirmed.A documentation review, observed no historical, manufacturing or quality concerns.The reported event is adequately mitigated within the risk files, the instruction for use, (ifu), provides adequate delineation.The ifu calls out in set-up, "ensure there are no kinks or other external obstructions in saline supply, high-pressure and waste evacuation hoses".With no manufacturing problems observed, no corrective actions are deemed necessary.The probable root cause may include hose rupture due to a kink within the hose.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.
 
Event or Problem Description

Brand Name
VERSAJET PLUS ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13501815
Report Number8043484-2022-00056
Device Sequence Number14432047
Product Code FQH
UDI-Device Identifier00040565124780
UDI-Public00040565124780
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model Number66800045
Device Catalogue Number66800045
Device Lot Number50879302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date04/06/2022
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown